Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Oct 15, 2021, 7:52 PM CDT for Madison County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 7:52 PM CDT (00:52 UTC)
- Expired
- Oct 15, 2021, 8:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Huntsville, AL
- Hail
- 0.00 in
- Wind
- 40
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 35 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
671
WWUS84 KHUN 160052
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
752 PM CDT Fri Oct 15 2021
ALZ006-009-TNZ076-096-097-160115-
Madison AL-Jackson AL-Franklin TN-Moore TN-Lincoln TN-
752 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of northwestern Jackson,
Madison, south central Moore, southeastern Lincoln and southwestern
Franklin Counties through 815 PM CDT...
At 752 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Hazel Green to Meridianville
to Huntsville. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntsville, Madison, Moores Mill, Redstone Arsenal, Meridianville,
Hazel Green, Owens Cross Roads, Huntland, Gurley and Marshall Space
Flight Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Alabama...and Middle Tennessee.
&&
LAT...LON 3520 8614 3489 8620 3461 8639 3464 8679
3466 8679 3485 8666 3509 8661
TIME...MOT...LOC 0052Z 264DEG 21KT 3503 8654 3487 8658 3472 8668
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KTWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Oct 15, 6:18 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 15, 6:18 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 618 PM CDT Fri Oct 15 2021 .UPDATE... For 00Z TAFS. && .NEAR TERM...(Tonight) Issued at 230 PM CDT Fri Oct 15 2021 The main focus for the forecast package this afternoon revolves around the potential for strong to severe storms to impact Northern Alabama and Southern Middle Tennessee late this evening and tonight. The main forecast feature of interest is a cold front to our W that's oriented SW to NE across much of the OH and MS River Valleys. It's attached to it's parent low in Ern Canada and into portions of the Northeast. Showers and storms have begun developing in earnest ahead of, and especially along the cold front as of this writing. A Severe Thunderstorm Watch is in effect currently for these locations, encompassing much of Arkansas, West TN, Northern MS, and portions of Missouri and Kentucky. Storms in this area are expected to increase in coverage and intensity as the evening wanes on, and it's this activity that will march Ewrd into our area late this evening and into the wee hours of the morning into Saturday. Through the day today, SPC has introduced a Slight Risk into our far NWrn counties, with a 5% tornado threat expected for later this evening and tonight (along with a 15% wind threat for the same time frame). While our main concern this evening will be damaging winds from the (eventual) QLCS along the front, there is a nonzero threat for a tornado or two to develop across portions of Northwestern Alabama, where the better shear/instability may be realized between 03-06Z tonight. This threat should diminish with time as the storms move Ewrd, but the potential for damaging winds is possible for the entire area (all of Northern AL/Southern Middle TN). The activity this evening will also produce heavy rainfall, but will be moving at such a clip that flash flooding is by far and large the lowest threat on the spectrum during this time. HIRES models are showing the development of a mesolow across portions of Arkansas this afternoon, and it's this feature that models are keying on as it moves NE into Wrn TN. While models are pinpointing this feature as the main feature to focus on for the highest winds/tornado threat, it's important to note that any wobble in the track of this feature would put it closer (or hopefully further NW) of the local area. This is something that will be monitored with mesoanalysis this evening and it's eventual evolution NEwrd. The main timeframe this evening for these threats to occur looks to be around 9pm in NW AL, 10pm along I-65 to Huntsville, and pushing into NE AL by about 11pm. The fropa itself will enter and exit the area from about midnight through sunrise, making for a cloudy start to the day for NE AL, but a sunny one for NW AL. .SHORT TERM...(Saturday through Sunday) Issued at 230 PM CDT Fri Oct 15 2021 Cooler/drier air will continue filtering into the Tennessee Valley in the wake of the recently departed cold front, with morning lows Saturday starting off in the lower 50s NW/middle 50s SE. A great taste of Fall will linger for the weekend, with daytime highs in the middle 60s for highs both days (with a few locations in Srn Middle TN in the lower to middle 60s). Skies should be clear both days, so make plans to get out and enjoy the amazing weather we've been longing for these past few weeks! Morning lows Sunday morning will be the coldest of the forecast period, bottoming out in the lower to middle 40s across the area. I wouldn't be surprised to see an upper 30 or two in Southern Middle TN thanks to good radiational cooling, but have officially gone with 40F lows there for now. .LONG TERM...(Sunday night through Thursday) Issued at 230 PM CDT Fri Oct 15 2021 Thanks to ridging in place across the local area for much of the week ahead, temperatures will slowly moderate each day, with a few more clouds to speak of by the middle of the week. Dry weather will persist during this time, making for beautiful weather for the middle of October. The next chance of rain arrives sometime Thursday into Friday of next week as an upper low comes ashore in NorCal. This system will traverse the midsections of the country and drag a cold front toward our local area by Thu/Fri. For now, have included low-end PoPs, but lots will change between now and then. Highs by this point in the forecast will warm into the middle to upper 70s, with morning lows starting out in the lower/middle 50s each day. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 618 PM CDT Fri Oct 15 2021 At the start of the TAF period, scattered thunderstorms were impacting the terminals. Expect rapidly changing Vsby underneath them. Later this evening, an approaching cold front will move in from the west bringing a more defined line of storms from west to east starting around 4z near MSL and 6z near HSV. Once again a TEMPO group was issued to address the thunderstorms that will impact the terminals. Post front, gusty northwesterly winds will remain into tomorrow but conditions should gradually return to VFR by morning. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...12 SHORT TERM...12 LONG TERM...12 AVIATION...GH For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Oct 15, 12:39 PM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 1239 PM CDT Fri Oct 15 2021 ALZ001>010-016-TNZ076-096-097-161130- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 1239 PM CDT Fri Oct 15 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon and Tonight... A few strong to severe thunderstorms are possible later this evening and overnight, with damaging winds the primary threat, though a tornado or two cannot be ruled out across Northwest Alabama. This activity will diminish from west to east from midnight through sunrise Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time. 12
In the hours before
Special weather statement, Oct 15, 4:10 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Huntsville AL
410 PM CDT Fri Oct 15 2021
ALZ005-006-TNZ096-152145-
Madison AL-Limestone AL-Lincoln TN-
410 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of western Madison,
northern Limestone and southwestern Lincoln Counties through 445 PM
CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Rogersville, moving east at 25 mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ardmore, Harvest, Elkmont, Lester, Good Springs, Cartwright, Cairo,
Holland Gin, Mt Rozell and Leggtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3513 8681 3487 8676 3486 8719 3500 8721
3499 8684 3512 8683
TIME...MOT...LOC 2109Z 261DEG 21KT 3496 8712
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KTWSpecial weather statement, Oct 15, 4:46 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Huntsville AL
446 PM CDT Fri Oct 15 2021
ALZ005-006-TNZ096-152215-
Madison AL-Limestone AL-Lincoln TN-
446 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of northwestern
Madison, northeastern Limestone and southwestern Lincoln Counties
through 515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ardmore, or 12 miles north of Athens, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ardmore, Blanche, Taft, Elkwood, Holland Gin and Cash Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3504 8670 3493 8669 3492 8695 3499 8695
3499 8684 3502 8683
TIME...MOT...LOC 2145Z 263DEG 19KT 3497 8690
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KTWSpecial weather statement, Oct 15, 5:36 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Huntsville AL
536 PM CDT Fri Oct 15 2021
ALZ002>004-152300-
Lawrence AL-Franklin AL-Colbert AL-
536 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of southeastern
Colbert, northeastern Franklin and southwestern Lawrence Counties
through 600 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Russellville, moving east at 30 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Russellville, Moulton, Town Creek, Littleville, Courtland, Mt Hope,
La Grange, Tharptown, Ne Smith and Landersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3443 8775 3461 8777 3468 8732 3441 8730
TIME...MOT...LOC 2236Z 265DEG 24KT 3453 8767
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTWSpecial weather statement, Oct 15, 6:17 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Huntsville AL
617 PM CDT Fri Oct 15 2021
ALZ004-152345-
Lawrence AL-
617 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of central Lawrence
County through 645 PM CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moulton, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moulton, Chalybeate Springs and Hatton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Alabama.
&&
LAT...LON 3448 8745 3457 8745 3459 8716 3444 8717
TIME...MOT...LOC 2317Z 274DEG 17KT 3452 8739
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTWSpecial weather statement, Oct 15, 7:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
752 PM CDT Fri Oct 15 2021
ALZ006-009-TNZ076-096-097-160115-
Madison AL-Jackson AL-Franklin TN-Moore TN-Lincoln TN-
752 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of northwestern Jackson,
Madison, south central Moore, southeastern Lincoln and southwestern
Franklin Counties through 815 PM CDT...
At 752 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Hazel Green to Meridianville
to Huntsville. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntsville, Madison, Moores Mill, Redstone Arsenal, Meridianville,
Hazel Green, Owens Cross Roads, Huntland, Gurley and Marshall Space
Flight Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Alabama...and Middle Tennessee.
&&
LAT...LON 3520 8614 3489 8620 3461 8639 3464 8679
3466 8679 3485 8666 3509 8661
TIME...MOT...LOC 0052Z 264DEG 21KT 3503 8654 3487 8658 3472 8668
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KTWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 10:26 PM CDT | Special Weather Statement | HUN | Franklin, Lawrence | 34 min |
| Oct 15, 10:58 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 47 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.